Alert archive / New Mexico / Wind Advisories in 2025

Wind Advisory 7, NWS El Paso, TX

February 27, 2025Grant County, Hidalgo County, New Mexico

NWS El Paso, TX issued this wind advisory at Feb 27, 2025, 2:19 AM MST for Grant County, Hidalgo County, New Mexico. It took effect at Feb 27, 2025, 9:00 AM MST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2025, 2:19 AM MST (09:19 UTC)
In effect from
Feb 27, 2025, 9:00 AM MST
Expired
Feb 27, 2025, 3:00 PM MST
In force
6 hr
Issued by
NWS El Paso, TX

Counties Grant County, NM, Hidalgo County, NM

The radar

The El Paso radar (KEPZ), 181 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 9.3 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2025-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2025-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4561 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

219 
WWUS74 KEPZ 270919
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
219 AM MST Thu Feb 27 2025

NMZ404>406-272200-
/O.NEW.KEPZ.WI.Y.0007.250227T1600Z-250227T2200Z/
Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel-
Uplands of the Bootheel-
Including the cities of Antelope Wells, Hachita, Virden, Animas,
Cloverdale, Red Rock, and Lordsburg
219 AM MST Thu Feb 27 2025

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 3 PM MST THIS 
AFTERNOON...

* WHAT...East winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...Lowlands of the Bootheel, Southwest Desert/Lower Gila 
  River Valley, and Uplands of the Bootheel.

* WHEN...From 9 AM this morning to 3 PM MST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

NMZ411-TXZ418-419-271500-
/O.CON.KEPZ.WI.Y.0006.000000T0000Z-250227T1500Z/
Southern Dona Ana County/Mesilla Valley-Western El Paso County-
Eastern/Central El Paso County-
Including the cities of Sunland Park, East and Northeast El Paso,
Socorro, Downtown El Paso, Vado, Las Cruces, Upper Valley, West
El Paso, and Fort Bliss
219 AM MST Thu Feb 27 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING...

* WHAT...East winds 25 to 35 mph with gusts up to 50 mph expected. 

* WHERE...In New Mexico, Southern Dona Ana County/Mesilla Valley. In 
  Texas, Eastern/Central El Paso County and Western El Paso County.

* WHEN...Until 8 AM MST this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles along Interstate 10 between Las Cruces and downtown 
El Paso. Use extra caution.

&&

$$

For additional information, visit us at http://www.weather.gov/epz

KS
1 follow-up statement
169 
WWUS74 KEPZ 271609
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
909 AM MST Thu Feb 27 2025

NMZ404>406-272200-
/O.NEW.KEPZ.DU.Y.0005.250227T1609Z-250227T2200Z/
/O.CON.KEPZ.WI.Y.0007.000000T0000Z-250227T2200Z/
Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel-
Uplands of the Bootheel-
Including the cities of Lordsburg, Red Rock, Cloverdale, Antelope
Wells, Animas, Hachita, and Virden
909 AM MST Thu Feb 27 2025

...BLOWING DUST ADVISORY IN EFFECT UNTIL 3 PM MST THIS AFTERNOON...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON...

* WHAT...For the Blowing Dust Advisory, visibility between 
  one-quarter and one mile in blowing dust. For the Wind Advisory, 
  southeast winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Lowlands of the Bootheel, Southwest Desert/Lower Gila 
  River Valley, and Uplands of the Bootheel.

* WHEN...Until 3 PM MST this afternoon.

* IMPACTS...Hazardous driving conditions due to reduced visibility. 
  Gusty winds will blow around unsecured objects. Tree limbs could 
  be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

NMZ407-272200-
/O.NEW.KEPZ.DU.Y.0005.250227T1609Z-250227T2200Z/
Southwest Desert/Mimbres Basin-
Including the cities of Columbus and Deming
909 AM MST Thu Feb 27 2025

...BLOWING DUST ADVISORY IN EFFECT UNTIL 3 PM MST THIS AFTERNOON...

* WHAT...Visibility between one-quarter and one mile in blowing dust.

* WHERE...Southwest Desert/Mimbres Basin.

* WHEN...Until 3 PM MST this afternoon.

* IMPACTS...Hazardous driving conditions due to reduced visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.

&&

$$

For additional information, visit us at http://www.weather.gov/epz

TSB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Feb 26, 11:22 PM MST, 2 hours 57 minutes earlier. Its key messages:

  • Updated at 1115 PM MST Wed Feb 26 2025
  • A cold front will move across the area tonight through tomorrow morning which will bring breezy easterly winds to much of the area, especially west facing slopes.
  • Temperatures rebound again by the weekend and into Monday.
  • Breezy to windy conditions with enhanced fire risks will be present Sunday through Tuesday.
Area forecast discussion, Feb 26, 11:22 PM MST, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
1122 PM MST Wed Feb 26 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1115 PM MST Wed Feb 26 2025

  - A cold front will move across the area tonight through tomorrow
    morning which will bring breezy easterly winds to much of the
    area, especially west facing slopes.

  - Temperatures rebound again by the weekend and into Monday.

  - Breezy to windy conditions with enhanced fire risks will be
    present Sunday through Tuesday.

&&

.DISCUSSION...
Issued at 200 PM MST Wed Feb 26 2025

An active pattern for the upcoming week with the first system
currently dropping down the Rockies. This storm will bring a
fairly strong cold front through the Borderland tonight. Strong
east winds will pick up behind it with some advisory level wind
speeds expected along the western slopes of the Franklin, Organ
and Hueco mountains. The low will start to break off from the main
flow with an E-W oriented trough axis near northern CWA border
with some enhanced moisture. A few rain/snow showers are possible
in the mountains, but any accumulations would be very light.
Temperatures Thu will be about 10-20 degrees cooler than today
across the region.

Going into Fri, temps will be little changed from Thu but winds
will be decreasing as we will be between systems. Sat-Sun will
have the first of 2 Pacific lows moving onshore and across the
Borderland. The models have some small differences, mainly with
temps but the GFS Ensemble mean is closer to the EC than even the
operational GFS, so leaned this way.  Temperatures will be
warming Sat ahead of it with winds starting to shift around to the
S-SW. This first system will be moving through central NM and
this area will be on the south side which will result in breezy to
windy conditions.

The second system will be moving onshore Mon and crossing the
Rockies Tuesday. So once again winds will be breezy to windy,
likely even stronger than Sunday with the jet stream track further
south. Dust looks most likely Monday with a more favorable wind
direction from the SW as opposed to the more westerly direction
on Tue. Temperatures will be cooling down Tue and a few more
degrees for Wed. NBM does put out some chance PoPs Tue out west of
the Divide, but right now there has not been good consistency with
any models and track would favor precip more north, so tapered
down some.

&&

.AVIATION...
(06Z TAFS)
Issued at 1115 PM MST Wed Feb 26 2025

A back door cold front is pushing through the area presently, with
a shallow colder air mass working its way around higher terrain
and pouring down the Tularosa Basin and the Rio Grande valley in
New Mexico. Stronger NNE winds have reached TCS, and will arrive
at DMN between 07 and 08Z. Blocked flow is limiting wind speeds at
ELP, though low level wind shear is present, and turbulent
downslope winds are quite gusty along the west slopes of the
Franklin Mountains. For LRU, NE winds will be partially blocked by
higher terrain, and will likely vary between NE and SE at times
through the morning.

VFR conditions are expected to prevail, with no widespread blowing
dust expected. Expect some mid-level clouds around TCS through
the period, and some light snow showers will be possible over the
Sacramento Mountains.

&&

.FIRE WEATHER...
Issued at 200 PM MST Wed Feb 26 2025

Breezy to windy conditions will be the norm for much of the next
week with the lightest winds being on Fri/Sat. Temperatures will
drop 10-20 deg for Thu/Fri which will keep RH's in the teens for
the lowlands and 20s-30s in the mountains. Warmer and drier air
returns for the weekend with RH's back into the single digits for
the lowlands and 10-15% in the mountains. Critical conditions
look to start developing Sunday with increasing winds and this
will continue into early next week. Vent rates Thu and Friday will
generally be good to very good.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                  46  66  40  71 /   0   0   0   0
Sierra Blanca            39  60  34  71 /   0   0   0   0
Las Cruces               42  64  34  68 /   0   0   0   0
Alamogordo               40  65  32  68 /  10  10   0   0
Cloudcroft               24  43  25  48 /  20  20   0   0
Truth or Consequences    42  62  36  67 /  10  10   0   0
Silver City              38  59  35  64 /   0  10   0   0
Deming                   40  66  35  70 /   0   0   0   0
Lordsburg                39  65  37  71 /   0   0   0   0
West El Paso Metro       46  65  40  70 /   0   0   0   0
Dell City                40  59  31  70 /   0   0   0   0
Fort Hancock             41  68  35  75 /   0   0   0   0
Loma Linda               40  58  37  64 /   0   0   0   0
Fabens                   42  68  36  73 /   0   0   0   0
Santa Teresa             44  64  37  68 /   0   0   0   0
White Sands HQ           47  64  40  68 /   0   0   0   0
Jornada Range            41  65  27  68 /  10   0   0   0
Hatch                    41  67  34  71 /  10   0   0   0
Columbus                 43  67  39  70 /   0   0   0   0
Orogrande                43  63  34  67 /   0   0   0   0
Mayhill                  28  50  29  62 /  20  10   0   0
Mescalero                27  54  26  58 /  20  20   0   0
Timberon                 25  51  26  58 /  20  10   0   0
Winston                  27  55  24  62 /  10  10   0   0
Hillsboro                36  62  34  67 /  10  10   0   0
Spaceport                41  64  31  68 /  10  10   0   0
Lake Roberts             21  59  20  64 /  10  10   0   0
Hurley                   35  61  31  66 /   0  10   0   0
Cliff                    26  64  23  71 /   0  10   0   0
Mule Creek               23  63  21  66 /   0  10   0   0
Faywood                  38  61  35  65 /   0  10   0   0
Animas                   40  68  34  73 /   0   0   0   0
Hachita                  40  65  34  71 /   0   0   0   0
Antelope Wells           39  67  35  73 /   0   0   0   0
Cloverdale               41  63  38  69 /   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory until 8 AM MST Thursday for Eastern/Central El
     Paso County-Western El Paso County.

NM...Wind Advisory until 8 AM MST Thursday for Southern Dona Ana
     County/Mesilla Valley.

&&

FORECASTER...25-Hardiman

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 9:09 AM MSTBlowing Dust AdvisoryEPZGrant, Hidalgo, Luna6 hr
Feb 27, 9:16 AM MSTDust Storm WarningEPZGrant, Hidalgo3 hr
Feb 27, 9:22 AM MSTDust Storm WarningEPZLuna3 hr
Feb 27, 3:27 PM MSTFire Weather WatchEPZCatron, Grant, Hidalgo, Luna, Sierra22 hr

Nearby

Wind Advisories in New Mexico, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.